| Model Number |
1512-16-080 |
| Medical Device Problem Codes |
Loss of or Failure to Bond (1068); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
02/26/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
Clinical adverse event received for aspiration of study knee (right) - confirmation of loosening tibial component.Event is serious and is considered severe.Event is possibly related to device and is probably related to procedure.Date of implantation: (b)(6) 2018, date of event (onset): (b)(6) 2021, (right knee).Treatment: aspiration of knee.
Additional Manufacturer Narrative
(b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Clinical notification update ((b)(4) clinical update ad 29 mar 2022) reviewed, along with the current clinical database.The diagnosis as written in the clinical database adverse event log entry is "aspiration of study knee - as a result of raised crp and infection - confirmation of loosening tibial component".This indicates that the infection has been confirmed.There has yet to be any reported knee revision, so the tibial tray loosening remains unconfirmed.Therefore, impacted products, and patient coding will be updated to address this new information.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Additional information was received indicating that the "bone cement has leaked from beneath the tray onto the sleeve during insertion / pressurization which prevented biological ingrowth.".
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was not received.Removal off the poly plug from the returned device revealed evidence that a stem was used, however is was not returned for investigation.Depuy synthese considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.